My senses are more alive now I have o... - Anxiety and Depre...

Anxiety and Depression Support

55,667 members โ€ข 55,937 posts

My senses are more alive now I have off Amitriptyline!

Lizzypick
Lizzypick
โ€ข4 Replies

It's taken weeks and I am still not completely free of the Amitriptyline inside me but thankfully I am over the worst of the withdrawal symptoms but I am angry. I have been out of the world for so many years thinking the bad thoughts I woke up with every morning was part of my depression but I now realise that the 150mg of Amitriptyline was the cause! My bad thoughts are disappearing and my senses are coming alive more than they ever have been. I am more responsive, I have senses I thought had gone and I am back. That's what my daughter told me "mum you are back" I can't express enough that if anyone is on that poisonous medication think... Is it you or are the pills making you feel so bad that some days are unbearable? My life is beginning again and yes, I am on other small dose medication but in future I will question everything. I am discovering myself again๐Ÿ˜

4 Replies
โ€ข

Amitriptyline saved my bacon when I was going through a bad patch years ago. It has few side effects compared to more recent anti-anxiety/anti-depressants: it's been around since the 1960s so there are no unpleasant surprises. Other than dry mouth (antichologenic effect) I experienced no side effects and it was extremely effective so I would question your description of poisonous. It went out of fashion when prozac and ssris came along but has now come back into popularity with doctors because of its relative low side effects.

So I would say to others here: don't be put off if your doctor recommends amitriptyline.

I think the dose you were on, 150mg, was maybe too high. I only took a maximum of 75mg with a maintenance dose of 50mg. When a psychiatrist at the Priory Centre recommended taking 150mg I declined and stayed at my lower dosage. I think 150mg was too high and maybe led to your unpleasant feelings on this med.

Lizzypick
Lizzypick in reply to Jeff1943

I am not suggesting that everybody has had the same effects that I had while on the medication but it took me a year to decrease my dose and I still felt the same as I did on the higher dose. I really think they have had massive side effects on me and I did not realise it. I put on a lot of weight but have lost 2 stone since I decreased the dosage. I just wonder that some people, not all, have had the same experience that I had while on those meds which to me Is poison. It is wonderful if they work positively on people's well being but not mine unfortunately. I wanted to share my experience with the pills as somebody else might be going through the same side effects as me without realising it. Even when I got down to 50mg instead of the 150mg I was taking, I still felt bad. Great meds if they work, nightmare if the don't!

Jeff1943
Jeff1943 in reply to Lizzypick

Yes, you are right Lizzy, we are all different in some respects and react differently to meds. But I do think that 150mg was quite a high dose which didn't help. And you are dead right about the weight gain which happened to me too.

great news! also a great example of how medications can sometimes be causing some symptoms we may not be aware of when we take them for a long time. I agree, everyone metabolizes the medications differently, but I'm glad you figured it out!

You may also like...